Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 235, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 12, 2011, 7:43 PM CDT for Cumberland County, Monroe County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 7:43 PM CDT (00:43 UTC)
- Expired
- May 12, 2011, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -483 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS53 KLMK 130043
SVRLMK
KYC057-171-130115-
/O.NEW.KLMK.SV.W.0235.110513T0043Z-110513T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 815 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TOMPKINSVILLE...MOVING EAST
AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
TOMPKINSVILLE...
PERSIMMON...
OTIA AND BLYTHE...
MESHACK AND VERNON...
CLOYDS LANDING AND JUDIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3662 8563 3662 8575 3663 8577 3677 8580
3684 8561 3683 8559 3685 8559 3689 8545
3662 8534 3661 8551
TIME...MOT...LOC 0041Z 259DEG 16KT 3670 8567
WIND...HAIL 60MPH 0.88IN
$$
DK2 follow-up statements
009
WWUS53 KLMK 130106
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM CDT THU MAY 12 2011
KYC057-171-130115-
/O.CON.KLMK.SV.W.0235.000000T0000Z-110513T0115Z/
CUMBERLAND KY-MONROE KY-
806 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN MONROE AND WESTERN CUMBERLAND COUNTIES...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MESHACK...MOVING EAST
AT 20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ARAT AND STALCUP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3662 8558 3679 8567 3684 8561 3683 8559
3685 8559 3689 8545 3662 8534 3661 8548
TIME...MOT...LOC 0106Z 259DEG 16KT 3672 8553
WIND...HAIL 60MPH 0.88IN
$$
DK561
WWUS53 KLMK 130118
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM CDT THU MAY 12 2011
KYC057-171-130127-
/O.EXP.KLMK.SV.W.0235.000000T0000Z-110513T0115Z/
CUMBERLAND KY-MONROE KY-
818 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND WESTERN
CUMBERLAND COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AND ARE
NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...WIND GUSTS TO 50
MPH AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3662 8558 3679 8567 3684 8561 3683 8559
3685 8559 3689 8545 3662 8534 3661 8548
TIME...MOT...LOC 0106Z 259DEG 16KT 3672 8553
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:28 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 12, 6:28 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 728 PM EDT THU MAY 12 2011 ...UPDATED AVIATION DISCUSSION... .MESOSCALE UPDATE... STORMS HAVE DEVELOPED IN A MODERATELY UNSTABLE ATMOSPHERE AHEAD OF A MCV OVER NORTHWEST TENNESSEE THAT WAS EJECTED TO THE NORTHEAST BY EARLY MORNING CONVECTION ACROSS TEXAS. THE STRONGEST FEW CELLS HAVE MANAGED DIME SIZED HAIL AND WIND GUSTS OVER 40 MPH...ALONG WITH LOCALLY HEAVY DOWNPOURS. THESE STORMS WILL CONTINUE FOR ANOTHER HOUR OR TWO UNTIL WE START TO LOSE DAYTIME HEATING AND THE ATMOSPHERE BEGINS TO STABILIZE. IN THE MEANTIME...WILL UPDATE GRIDS TO NEARLY CATEGORICAL POPS AHEAD OF THE LINE OF STORMS WEST OF BOWLING GREEN FOR THE NEXT HOUR...TAPERING THEM OFF SPATIALLY TO THE NORTH AND TEMPORALLY INTO THE EARLY EVENING HOURS BEFORE COMING TO REST AT A LOW CHANCE POP FROM MID EVENING THROUGH THE OVERNIGHT. WILL MENTION LOCALLY HEAVY RAIN. .SHORT TERM (TONIGHT AND FRIDAY)... A WEAK WAVE MOVING UP THE OHIO VALLEY ALONG WITH A NORTHEASTWARD-MOVING MCV OVER WESTERN TENNESSEE THAT ORIGINATED WITH MORNING CONVECTION IN TEXAS MAY SPARK A FEW THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING...AND INDEED A FEW CELLS HAVE POPPED UP AHEAD OF THE MCV IN WESTERN KENTUCKY AS OF 19Z. WILL KEEP PRECIPITATION CHANCES LOW THIS EVENING DUE TO THE EXPECTED SCATTERED NATURE OF THE CONVECTION. ANY ACTIVITY THAT DOES GET GOING SHOULD BEGIN TO STRUGGLE AND WEAKEN BY MID EVENING...WITH PARTLY TO MOSTLY CLOUDY SKIES OVERNIGHT. LOWS WILL BE IN THE MID 60S. ON FRIDAY AN UPPER LOW WILL MOVE FROM KANSAS TO MISSOURI WHILE ITS SURFACE TROF ADVANCES TO THE GREAT LAKES AND OHIO VALLEY. THOUGH WE COULD SEE SOME SCATTERED STORMS IN THE MORNING...CHANCES WILL INCREASE IN THE AFTERNOON WITH BETTER INSTABILITY AND THE APPROACH OF THE TROF FROM THE WEST. WITH ADDED CLOUDS AND SHOWERS PLUS THE UPPER TROF HIGH TEMPS SHOULD BE COOLER...AROUND 80 DEGREES. .LONG TERM (FRIDAY NIGHT - THURSDAY)... AN UNUSUALLY EXTENDED COOL PERIOD FOR MID MAY IS EXPECTED TO DEVELOP SUNDAY AND CONTINUE THROUGH WEDNESDAY OF NEXT WEEK. FOR MID MAY OUR AVERAGE HIGHS FOR THIS TIME OF YEAR AVERAGED AROUND 75. HOWEVER...TEMPERATURES FOR EACH OF THESE FOUR DAYS MENTIONED ABOVE WILL LIKELY REMAIN IN THE 60S...POSSIBLY THE LOWER 60S FOR A COUPLE OF THESE DAYS IF LOW CLOUDINESS OR AFTERNOON SHOWERS HOLD SWAY. THE CULPRIT WILL BE AN UNSEASONABLY DEEP TROUGH THAT IS EXPECTED TO DEVELOP SUNDAY AND MONDAY FROM THE GREAT LAKES ALL THE WAY TO THE GULF COAST. A NEARLY CLOSED 500MB LOW NOW OVER KANSAS WILL SLOWLY MOVE EAST AND IS FORECAST TO LIE RIGHT OVER THE COMMONWEALTH SATURDAY AFTERNOON. AHEAD OF THIS CIRCULATION...WEAKLY DIVERGENT UPPER AIR FLOW AND 500MB HEIGHT FALLS WILL BRING AN INCREASING LIKELIHOOD OF SCATTERED CONVECTION FRIDAY NIGHT AND SATURDAY. FINDING A SPECIFIC IMPULSE OR TRIGGER FOR ANY CONVECTION WILL BE A CHALLENGE...AND FOR NOW...WILL INCREASE POPS TO LIKELY FOR THE WHOLE PERIOD OF FRIDAY NIGHT AND SATURDAY. THESE STORMS WILL NOT BE STRONG...AND MAY BE EPISODIC IN NATURE...WITH PRECIPITATION AVERAGING PERHAPS AROUND ONE HALF INCH TO LOCALLY OVER ONE INCH DURING THE TIME PERIOD. BY LATE SATURDAY...LOW PRESSURE WILL LIE ACROSS EASTERN KENTUCKY. WINDS WILL BECOME NORTHWESTERLY. VERY COOL AIR ASSOCIATED WITH CANADIAN HIGH PRESSURE OVER THE UPPER MIDWEST WILL THEN BEGIN TO FILTER SOUTHWARD BEHIND THIS LOW INTO WESTERN KENTUCKY AND SOUTHERN ILLINOIS BY LATE IN THE DAY. FOR THE PERIOD OF SUNDAY THROUGH TUESDAY...ADDITIONAL ENERGY DIVING SOUTH ACROSS THE MIDWEST WILL HELP DEVELOP A VERY DEEP TROUGH OVER OUR REGION BY TUESDAY. IN FACT...FORECAST 500MB HEIGHTS OVER THE GULF STATES ARE EXPECTED TO RANGE FROM 4 TO 5 STANDARD DEVIATIONS BELOW THE SEASONAL MEAN! EXPECT MOSTLY CLOUDY SKIES SUNDAY AND MONDAY...ESPECIALLY IN THE AFTERNOON. ANY CLEARING THAT MAY DEVELOP TOWARDS MORNING WILL PROBABLY CLOUD OVER PRETTY QUICKLY DURING THE AFTERNOON DUE TO COOL MID-LEVEL LAPSE RATES. BOTH THE NAM AND THE GFS ADVERTISE A CHANCE OF SHOWERS DURING THE AFTERNOON AND EVENING HOURS BOTH SUNDAY AND MONDAY. LOW TEMPERATURES WILL TEND TO RANGE FROM THE UPPER 40S TO AROUND 50 FOR MONDAY THROUGH WEDNESDAY MORNINGS. THE PREFERRED ECMWF SHOWS THIS DEEP EASTERN TROUGH CUTTING OFF AND BECOMING NEARLY STATIONARY ACROSS THE SOUTHERN APPALACHIANS WEDNESDAY AND THURSDAY. DRIER AIR FROM THE UPPER MIDWEST WILL TEND TO OVERSPREAD THE LOWER OHIO VALLEY. THIS WILL LIKELY BRING DRY WEATHER WEDNESDAY AND THURSDAY WITH VARIABLE CLOUDINESS. HIGHS SHOULD STILL REMAIN IN THE 60S. && .AVIATION (00Z TAF ISSUANCE)... SHORTWAVES ROTATING AROUND A COMPLEX LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS WILL COMBINE WITH AMPLE MOISTURE TO BRING SCATTERED STORMS THIS TAF PERIOD. WITH LOSS OF DAYTIME HEATING...CURRENT LING MOVING ACROSS CENTRAL KENTUCKY SHOULD WEAKEN. THUS ONLY HAVE VCTS FOR THE VARIOUS SITES FOR 1-2 HOURS EARLY ON...WITH NO ONE SITE HAVING A BETTER CHANCE FOR VSBY OR CIG RESTRICTIONS. GIVEN COOLING EFFECT OF LIGHT RAIN...LIKELY AGAIN WILL SEE SOME LIGHT VSBY REDUCTIONS AROUND DAYBREAK FRIDAY. THESE SHOULD DISSIPATE QUICK AS SOUTHWESTERLY FLOW PICKS UP EARLY ON. SHOULD SEE ANOTHER ROUND OF STORMS DEVELOP BY OR JUST AFTER NOON FROM WEST TO EAST FRIDAY. TOO EARLY FOR SPECIFICS IN THIS ROUND OF TAFS...SO AGAIN HAVE GONE WITH VICINITY STORMS FOR THE REST OF THE AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......13 SHORT TERM.....13 LONG TERM......JSD AVIATION.......RJS
Hazardous weather outlook, May 12, 2:17 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 317 PM EDT THU MAY 12 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-131930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 317 PM EDT THU MAY 12 2011 /217 PM CDT THU MAY 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY DURING THE EVENING HOURS. LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH THESE STORMS. ONE OR TWO OF THE STRONGEST STORMS COULD PRODUCE SOME BRIEF SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH BRIEF HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13/JSD
In the hours before
Special weather statement, May 12, 6:01 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT THU MAY 12 2011
KYZ027-028-053-062-063-073>075-122330-
ALLEN-BARREN-EDMONSON-GRAYSON-HARDIN-HART-LARUE-MONROE-
601 PM CDT THU MAY 12 2011
...THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL...AND STRONG WINDS...
AT 656 PM EDT/556 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
WEST OF ELIZABETHTOWN TO 9 MILES SOUTHEAST OF SCOTTSVILLE...AND
MOVING EAST...NORTHEAST AT 30 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE
HAIL...AND STRONG GUSTY WINDS UP TO 45 MPH...ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL ALSO IMPACT...
MUNFORDVILLE...
GLASGOW...
ELIZABETHTOWN...
SAINT JOHN AND KRAFT...
ADDINGTON FIELD AIRPORT AND GLASGOW MUNICIPAL AIRPORT...
ROSEVILLE AND VENTO...
INDIAN HILLS AND TUNNEL HILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8617 3664 8619 3695 8617 3705 8612
3707 8612 3707 8616 3771 8613 3781 8575
3779 8574 3663 8581 3662 8584
TIME...MOT...LOC 2300Z 251DEG 24KT 3766 8599 3666 8605
DKLocal storm report, May 12, 6:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CLARKSON 37.49N 86.22W
05/12/2011 GRAYSON KY LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE LEITCHFIELD AND CLARKSON
AREAS OF GRAYSON COUNTY.
&&
EVENT NUMBER LMK1100728
RLSpecial weather statement, May 12, 6:37 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT THU MAY 12 2011
INZ089-KYZ023-130015-
HANCOCK-PERRY-
637 PM CDT THU MAY 12 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GRANDVIEW...AND MOVING
NORTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
ADAIR AND PETRI...
FENN HAVEN AND CANNELTON...
TROY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3794 8697 3795 8692 3799 8686 3801 8681
3801 8678 3807 8679 3810 8674 3794 8659
3782 8690 3785 8692 3788 8691 3789 8693
3789 8696 3792 8699
TIME...MOT...LOC 2337Z 230DEG 16KT 3791 8688
RSSpecial weather statement, May 12, 6:37 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT THU MAY 12 2011
KYZ028-029-045-053-063-064-074>076-130000-
BARREN-BULLITT-GREEN-HARDIN-HART-LARUE-METCALFE-MONROE-NELSON-
637 PM CDT THU MAY 12 2011
...THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL...AND STRONG WINDS...
AT 734 PM EDT/634 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
SOUTH OF SHEPHERDSVILLE TO 9 MILES WEST OF TOMPKINSVILLE...AND
MOVING NORTHEAST AT 35 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE
HAIL...AND STRONG GUSTY WINDS UP TO 45 MPH...ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
HODGENVILLE...
EDMONTON...
BARDSTOWN...
DEATSVILLE AND LOTUS...
LENORE AND CYCLONE...
LILETOWN AND WITHROW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3663 8594 3789 8577 3796 8544 3763 8548
3756 8553 3753 8550 3747 8550 3746 8560
3743 8559 3738 8551 3686 8558 3687 8561
3679 8559 3663 8561
TIME...MOT...LOC 2337Z 245DEG 37KT 3785 8565 3668 8581
DKSpecial weather statement, May 12, 7:06 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT THU MAY 12 2011
KYZ064-075>077-081-130045-
ADAIR-CUMBERLAND-GREEN-METCALFE-MONROE-
706 PM CDT THU MAY 12 2011
...THUNDERSTORMS WITH HEAVY RAIN...AND STRONG WINDS...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF EDMONTON TO 8 MILES NORTH OF TOMPKINSVILLE TO 7 MILES NORTH OF RED
BOILING SPRING...AND MOVING NORTHEAST AT 30 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
EDMONTON...
WILLOW SHADE AND PERSIMMON...
GRANDVIEW AND LILETOWN...
EXIE AND MELL...
WEED AND PICKETT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3663 8591 3680 8579 3684 8579 3685 8574
3707 8577 3713 8576 3718 8542 3689 8542
3662 8544 3661 8551
TIME...MOT...LOC 0005Z 256DEG 26KT 3713 8567 3682 8567
3664 8580
DKSpecial weather statement, May 12, 7:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT THU MAY 12 2011
KYZ026-061-130045-
BUTLER-OHIO-
718 PM CDT THU MAY 12 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF POWDERLY...AND MOVING EAST
AT 25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HAIL UP
TO THE SIZE OF NICKELS...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PLEASANT HILL AND HUNTSVILLE...
PROVO AND SILVER CITY...
SOUTH HILL AND SHULTZTOWN...
MINING CITY AND LEETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3732 8682 3711 8673 3710 8691 3712 8691
3713 8694 3717 8693 3718 8691 3722 8691
3724 8693 3724 8695 3727 8699
TIME...MOT...LOC 0018Z 258DEG 21KT 3718 8696
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:06 PM CDT | Special Weather Statement | LMK | Metcalfe, Monroe | 39 min |
| May 12, 7:18 PM CDT | Special Weather Statement | LMK | Butler | 27 min |
| May 12, 8:28 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 62 min |
| May 13, 9:04 AM CDT | Special Weather Statement | LMK | Monroe | 26 min |
| May 13, 9:34 AM CDT | Special Weather Statement | LMK | Cumberland | 26 min |
| May 13, 9:56 AM CDT | Special Weather Statement | LMK | Clinton, Russell | 49 min |
| May 13, 1:06 PM CDT | Special Weather Statement | LMK | Madison | 24 min |
| May 13, 1:50 PM CDT | Special Weather Statement | LMK | Bourbon | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.